Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS New Orleans, LA

July 20, 2016Harrison County, Mississippi

NWS New Orleans, LA issued this special weather statement at Jul 20, 2016, 4:13 PM CDT for Harrison County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2016, 4:13 PM CDT (21:13 UTC)
Expired
Jul 20, 2016, 4:45 PM CDT
In force
32 min
Issued by
NWS New Orleans, LA

County Harrison County, MS

The radar

The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 877 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
877 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

554 
WWUS84 KLIX 202113
SPSLIX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
413 PM CDT WED JUL 20 2016

MSZ081-202145-
HARRISON-
413 PM CDT WED JUL 20 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON COUNTY...

AT 412 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GULFPORT...
MOVING WEST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GULFPORT...BILOXI...LONG BEACH AND GULFPORT AIRPORT. 

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3037 8908 3036 8909 3036 8910 3031 8927
      3031 8929 3033 8929 3035 8927 3036 8928
      3036 8931 3037 8931 3038 8933 3041 8934
      3043 8934 3048 8902 3042 8900 3042 8901
      3041 8899 3039 8898
TIME...MOT...LOC 2112Z 072DEG 14KT 3037 8907 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:32 PM CDT, 41 minutes earlier.

Area forecast discussion, Jul 20, 3:32 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
332 PM CDT WED JUL 20 2016

.SHORT TERM...
Deep easterly flow throughout the entire column despite
disassociated stacked high with bermuda ridge in the lower levels
and eastern fringe of continental high in the upper levels. This
is combining for NE flow regime ushering convection from the
interior gulf states towards the coast this afternoon. Microburst
gust potential on these pulse storms will be marginally severe for
the next 1-3 hours, then convection diminishing rather quickly
with sunset. Will maintain some rain chances through 9 pm then
lower to unmentionable lower PoPs thereafter. Thursday and Friday
appears similar but the easterly flow may become more moisture
enriched to bring a better chance of afternoon and early evening
convection. Guidance has actually come in considerably higher, in
the 70-80 percent range, but this were tamped down a bit into the
40-50 percent range next two days, which is still slightly higher
than climo. Temperatures should warm rather quickly with
subsidence aloft, but become broken by anticipated afternoon
convection in some or most locations. Needless to say, heat
advisories will not be required given the rain chances.

.LONG TERM...
Bermuda flow regime to persist into the weekend and early next
week. The models are keen to the notion of impulses dropping down
the face of the upper ridge to bring storminess each afternoon
into the forecast area from the northeast. The models still
maintain some recognition of an easterly wave in the mid-levels
that will likely enhance lift over the area early next week to
maintain scattered PoPs for the forecast package each day. Max
temperatures should also slip back a few degrees each day from
weekend onward though morning lows may hold steady or even
increase. 24/RR

&&

.AVIATION...
Widely scattered convection will continue to develop near
KMCB...KASD..KHDC...and KGPT through the evening hours. Have VCTS
wording in the forecast through 00z to reflect this risk. As
daytime heating wanes, the convection should dissipate allowing
VFR conditions to prevail through around 17-18z tomorrow.
Scattered convection could then redevelop tomorrow afternoon. If a
storm passes over a terminal, a brief period of IFR visibilities
and gusty winds can be expected. 32

&&

.MARINE...
A broad surface ridge extending from the western Atlantic across
Florida and into the Gulf of Mexico will remain the dominant feature
through the weekend.  A weak tropical wave should then move through
the eastern Gulf and the coastal waters early next week. Weather
conditions will remain rather benign with a general east-southeast
flow of 5 to 10 knots and seas of 1 to 3 feet expected through the
forecast period.  There will be some seabreeze/landbreeze
interactions near the immediate shoreline resulting in more
variability in wind direction.  32

&&

.DECISION SUPPORT...
DSS code: Green.
Deployed: None.
Activation: None.
Activities: None.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
         or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
         tropical events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or
         direct tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  94  74  93 /  20  30  20  40
BTR  76  93  76  93 /  10  30  10  40
ASD  75  94  76  94 /  20  30  20  30
MSY  78  91  78  91 /  20  30  10  40
GPT  76  92  77  91 /  20  20  20  30
PQL  75  94  75  94 /  20  20  20  30

&&

.LIX Watches/Warnings/Advisories...
LA...None.
GM...None.
MS...None.
GM...None.
&&

24/RR
32
Hazardous weather outlook, Jul 20, 11:03 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1103 AM CDT WED JUL 20 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-210415-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1103 AM CDT WED JUL 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY. A FEW
STORMS COULD BRIEFLY BECOME STRONG AND PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

HEAT INDEX READINGS ARE EXPECTED TO RISE TO BETWEEN 102 AND 105
DEGREES DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
DAY...MAINLY DURING THE AFTERNOON HOURS...WITH THE BEST CHANCES
ON SUNDAY THROUGH TUESDAY. A FEW STORMS EACH DAY COULD BRIEFLY
BECOME STRONG AND PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND
LOCALLY HEAVY RAINFALL.

THURSDAY THROUGH SATURDAY HIGH TEMPERATURES ARE EXPECTED TO REACH
THE MID 90S WITH HEAT INDEX READINGS BETWEEN 103 AND 108 DEGREES.
A HEAT ADVISORY MAY BE ISSUED...IF NOT...CAUTION SHOULD STILL BE
EMPHASIZED DURING THE HOTTEST PORTION OF EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

32

In the hours before

Special weather statement, Jul 20, 1:22 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
122 PM CDT WED JUL 20 2016

MSZ071-201845-
WALTHALL-
122 PM CDT WED JUL 20 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WALTHALL COUNTY...

AT 121 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PICKWICK...OR
NEAR KOKOMO. THE STORM IS NEARLY STATIONARY.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
WALTHALL COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3118 9003 3117 9001 3114 9001 3113 9000
      3113 8994 3111 8994 3111 8993 3110 8993
      3109 8992 3108 9005 3123 9004 3123 9003
TIME...MOT...LOC 1821Z 100DEG 2KT 3115 8993
Special weather statement, Jul 20, 2:52 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
252 PM CDT WED JUL 20 2016

LAZ071-MSZ069-070-202015-
NORTHERN TANGIPAHOA-PIKE-AMITE-
252 PM CDT WED JUL 20 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TANGIPAHOA
PARISH...SOUTHEASTERN AMITE AND SOUTHERN PIKE COUNTIES...

AT 252 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF MAGNOLIA...OR 12 MILES SOUTHEAST OF MCCOMB...MOVING WEST AT 15
MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MAGNOLIA...KENTWOOD...OSYKA AND TANGIPAHOA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3117 9035 3104 9028 3100 9035 3088 9052
      3114 9063
TIME...MOT...LOC 1952Z 069DEG 11KT 3108 9037
Special weather statement, Jul 20, 2:57 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
257 PM CDT WED JUL 20 2016

MSZ082-202100-
JACKSON-
257 PM CDT WED JUL 20 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JACKSON COUNTY...

AT 257 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR WADE TO MOSS POINT. MOVEMENT WAS
SOUTHWEST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OCEAN SPRINGS...MOSS POINT...ESCATAWPA...GAUTIER...GULF HILLS...
BIG POINT...HELENA...WADE...GULF PARK ESTATES...VANCLEAVE...
HICKORY HILLS...HURLEY AND LATIMER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3034 8845 3032 8848 3032 8851 3035 8851
      3035 8858 3037 8859 3036 8860 3037 8860
      3036 8862 3037 8862 3034 8870 3037 8879
      3038 8879 3038 8877 3039 8880 3067 8889
      3071 8888 3073 8844 3036 8843
TIME...MOT...LOC 1957Z 066DEG 5KT 3067 8862 3040 8853
Special weather statement, Jul 20, 3:29 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
329 PM CDT WED JUL 20 2016

MSZ080-081-202100-
HANCOCK-HARRISON-
329 PM CDT WED JUL 20 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON AND
SOUTHERN HANCOCK COUNTIES...

AT 329 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DIAMONDHEAD...
MOVING WEST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...KILN...PEARLINGTON...
SHORELINE PARK AND STENNIS SPACE CENTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3032 8933 3027 8938 3026 8942 3024 8943
      3021 8959 3023 8962 3024 8961 3026 8963
      3048 8964 3045 8929 3036 8929 3036 8931
      3037 8931 3037 8935 3033 8938 3034 8934
      3033 8932 3032 8929 3033 8928 3030 8928
TIME...MOT...LOC 2029Z 087DEG 16KT 3036 8937
Special weather statement, Jul 20, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
413 PM CDT WED JUL 20 2016

MSZ081-202145-
HARRISON-
413 PM CDT WED JUL 20 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON COUNTY...

AT 412 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GULFPORT...
MOVING WEST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GULFPORT...BILOXI...LONG BEACH AND GULFPORT AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3037 8908 3036 8909 3036 8910 3031 8927
      3031 8929 3033 8929 3035 8927 3036 8928
      3036 8931 3037 8931 3038 8933 3041 8934
      3043 8934 3048 8902 3042 8900 3042 8901
      3041 8899 3039 8898
TIME...MOT...LOC 2112Z 072DEG 14KT 3037 8907

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 3:16 PM CDTSpecial Marine WarningLIX44 min
Jul 20, 3:30 PM CDTSpecial Marine WarningLIX30 min
Jul 20, 3:57 PM CDTSpecial Marine WarningLIX33 min
Jul 20, 4:15 PM CDTSpecial Marine WarningLIX30 min
Jul 20, 4:16 PM CDTSpecial Weather StatementLIXSaint Tammany29 min
Jul 20, 4:41 PM CDTSpecial Weather StatementLIXSaint Tammany34 min
Jul 20, 4:42 PM CDTSpecial Marine WarningLIX33 min
Jul 20, 5:58 PM CDTSpecial Weather StatementLIXSaint Charles32 min
Jul 20, 5:59 PM CDTSpecial Weather StatementLIXWest Feliciana31 min
Jul 20, 1:22 PM CDTSpecial Weather StatementLIXWalthall23 min
Jul 20, 2:52 PM CDTSpecial Weather StatementLIXPike23 min
Jul 20, 2:57 PM CDTSpecial Weather StatementLIXJackson63 min
Jul 20, 3:14 PM CDTSevere Thunderstorm WarningLIXJackson31 min
Jul 20, 3:29 PM CDTSpecial Weather StatementLIXHancock31 min
Jul 20, 4:35 PM CDTSpecial Weather StatementLIXHancock25 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.